MAUDE Adverse Event Report: CARDINAL HEALTH MONOJCT 60ML SYR LUER-LOCK; SYRINGE, PISTON

CARDINAL HEALTH MONOJCT 60ML SYR LUER-LOCK; SYRINGE, PISTON
Model Number 1186000777T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that pieces of the inner lumen broke off when they were priming the heart and lung machine for use.The patient at the time was unstable and declining.Per additional information received, the broken location was at the luer lock tip.There was no medical intervention required, however it occurred during an emergent situation and caused a delay.The patient is currently deceased.Per additional information received, the procedure was an aortic valve replacement re-do.The delay lasted minutes and it is unlikely that it led to the death.It is also unlikely that there was a correlation between the device and the death.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
Samples were received at the plant for the investigation.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Upon a visual evaluation of the sample, the defect was confirmed; the luer lock tip broke.A root cause analysis indicated that this was due to user error.

Brand Name
MONOJCT 60ML SYR LUER-LOCK
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key17576982
Report Number1282497-2023-10773
Device Sequence Number18394001
Product Code FMF
UDI-Device Identifier10884521189645
UDI-Public10884521189645
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1186000777T
Device Catalogue Number1186000777T
Device Lot Number20K13
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown